MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR-CALIF F/G WINGSPAN STENT SYSTEM 3.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0350150
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during procedure at the basilar artery, the subject stent was unintentionally deployed prematurely inside the microcatheter ¾ of the way in and was left inside the microcatheter.A second stent was deployed successfully.There was no impact to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The stent was returned in the microcatheter.There was blood observed on the outer body catheter.Visual examination of the returned device revealed that the outer body was separated on its proximal/middle junction.The outer body was kinked 12.Cm from its proximal end.It was compressed at 51.0cm from its proximal.The inner body had been kinked 6.5cm from its proximal end.The inner body distal shaft had been separated on its middle/distal junction.The inner body distal shaft was not returned.During investigation, the stent was pushed out of the catheter.The stent was examined.And was found to be conforming to its visual specifications.The catheter (non-stryker device) was kinked on its shaft.Information from the complaint indicated that continuous flush was maintained and the patient's anatomy was minimally tortuous.There was no damage noted to the device prior to use and the stent delivery system was prepared as per the dfu.There was blood noted on the stent delivery system during analysis.The presence of blood is an indication that continuous flush was not maintained.The lack of continuous flush could have caused the reported and analyzed issues; however, information available indicated that continuous flush was maintained.Therefore a cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that during procedure at the basilar artery, the subject stent was unintentionally deployed prematurely inside the microcatheter 3/4 of the way in and was left inside the microcatheter.A second stent was deployed successfully.There was no impact to the patient.

Brand Name
F/G WINGSPAN STENT SYSTEM 3.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
model farm road
fremont CA 94538
MDR Report Key5848386
Report Number3008881809-2016-00113
Device Sequence Number16342794
Product Code NJE
UDI-Device Identifier04546540722836
UDI-Public(01)04546540722836(17)180831(10)18575501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2018
Device Catalogue NumberM003WS0350150
Device Lot Number18575501
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/04/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR